Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 20, 2015, 3:56 PM EDT for Monroe County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 20, 2015, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WGUS51 KPBZ 201956
FFWPBZ
OHC111-202300-
/O.NEW.KPBZ.FF.W.0032.150620T1956Z-150620T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN EAST CENTRAL OHIO...
* UNTIL 700 PM EDT
* AT 354 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
TORRENTIAL ACROSS THE WARNED AREA. FLASH FLOODING IS
LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW MARTINSVILLE...WOODSFIELD...SARDIS...BEALLSVILLE...
CLARINGTON...LEWISVILLE...JERUSALEM...WILSON...CAMERON...FLY...
ANTIOCH...STAFFORD...GRAYSVILLE...MILTONSBURG...RINARD MILLS...
HANNIBAL...LAINGS AND WOODLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 3954 8104 3957 8104 3957 8105 3958 8126
3960 8126 3961 8128 3970 8128 3971 8132
3987 8131 3985 8082 3980 8082 3977 8087
3975 8087 3971 8083 3969 8086 3962 8088
3962 8093
$$1 follow-up statement
098
WGUS71 KPBZ 202245
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EDT SAT JUN 20 2015
OHC111-202254-
/O.CAN.KPBZ.FF.W.0032.000000T0000Z-150620T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE OH-
645 PM EDT SAT JUN 20 2015
...THE FLASH FLOOD WARNING FOR MONROE COUNTY IS CANCELLED...
LOCAL LAW ENFORCEMENT HAS REPORTED THAT FLOOD WATERS HAVE
RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3954 8104 3957 8104 3957 8105 3958 8126
3960 8126 3961 8128 3970 8128 3971 8132
3987 8131 3985 8082 3980 8082 3977 8087
3975 8087 3971 8083 3969 8086 3962 8088
3962 8093
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:28 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 20, 2:28 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 PM EDT SAT JUN 20 2015
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BILL WILL BRING SHOWERS AND STORMS
TO THE AREA TODAY AND TONIGHT. A STRONG COLD FRONT WILL BRING A
RISK FOR STRONG STORMS ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
REMNANTS OF TS BILL CONTIUNE TO MOVE ACROSS THE AREA.
DESTABILIZATION IN THE WARM SECTOR S-SE OF PIT HAS ALLOWED FOR
SUFFICIENT INSTABILITY...ALONG WITH MARGINAL SHEAR...FOR A SEVERE
WEATHER POTENTIAL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
THIS REGION...MOSTLY FOR A DAMAGING WIND THREAT. WITH THE
POTENTIAL FOR HEAVY RAIN IN A SHORT PERIOD OF TIME...WILL KEEP THE
FLASH FLOOD WATCH AS IS FOR NOW ALSO. THE HEAVIEST RAIN IS
EXPECTED IN THUNDERSTORMS AND AS THE SURFACE WAVE CROSSES THIS
EVENING. USED A GFS/ECMWF BLEND.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A COLD FRONT IS PROGGED TO CROSS THE REGION SUNDAY. GOOD
INSTABILITY AND SHEAR IS FORECAST AND SEVERE THUNDERSTORMS WILL
AGAIN BE POSSIBLE AREA WIDE. CAPPING EARLY IN THE DAY MAY INHIBIT
STORM FORMATION EARLY BEFORE CAP EROSION TAKES PLACE JUST AHEAD OF
THE FRONT. WILL MATINTAIN HWO MENTION FOR THIS. SURFACE RIDGING
BUILDS IN SUNDAY NIGHT AND MONDAY. A WEAK SHORTWAVE MAY BRUSH
AREAS NORTH OF I 80 MON NIGHT BEFORE THE NEXT WEAK COLD FRONT
CROSSES TUESDAY. USED A BLEND OF GFS/ECMWF THROUGH THE PERIOD.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE NEXT COLD FRONT WILL CROSS THE AREA LATE TUESDAY...BRINGING
ANOTHER ROUND OF SHOWERS AND STORMS. HIGH PRESSURE WILL PROVIDE A
DRY REPRIEVE WEDNESDAY...BEFORE SHOWERS AND STORMS RETURN ON
THURSDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MOSTLY VFR CEILINGS, BUT A FEW LOCATIONS WITH MVFR THIS AFTERNOON.
WARM SECTOR OVER NORTHERN WEST VIRGINIA ALLOWING HEATING AND LOW
LEVEL DEWPOINT OF 70 PLUS TO KICK OFF THUNDERSTORMS THERE.
THUNDERSTORMS WILL LEAD TO RESTRICTIONS THROUGH THE AFTERNOON AND
EVENING. MOISTURE AVAILABILITY WILL REMAIN THE BEST OVER THE
SOUTHERN PORT WHERE EVENTUALLY IFR IS EXPECTED LATER IN THE
PERIOD. EXPECTING IFR AREA-WIDE TONIGHT AS THE REMNANT LOW RAPIDLY
TRACKS JUST SOUTH OF THE FORECAST AREA.
.OUTLOOK.../SATURDAY THROUGH TUESDAY/...
FURTHER RESTRICTIONS SUNDAY WITH MORNING LOW CLOUDS LIFTING BY
NOON THEN SHOWERS AND THUNDERSTORMS LATER IN THE AFTERNOON WITH
PASSAGE OF COLD FRONT.
&&
.HYDROLOGY...
THE MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL STORM BILL
IS WORKING ITS WAY THROUGH SOUTHERN OHIO TODAY. EXPECT A PERIOD
OF HEAVY RAIN SATURDAY AFTERNOON AND SATURDAY NIGHT TO PARTS OF
THE AREA.
FORECAST CHANGE: THE REMNANTS OF TS BILL IS TAKING A MORE
NORTHERLY TRACK THAN PREVIOUSLY FORECAST YESTERDAY, AND IT IS
LIKELY TO NOW BRING AN AREA OF HEAVIER RAIN OVER OHIO AND PENNSYLVANIA.
IT IS ESTIMATED THAT THE MONONGAHELA BASIN WILL RECEIVE BETWEEN 1.00 AND
1.50 INCHES. THE CHEAT BASIN AROUND 1.00 INCH. BETWEEN 1.50 AND
2.00 INCHES IS EXPECTED IN THE IMMEDIATE PITTSBURGH AREA WITH
LESS THAN 0.50 INCH OVER THE NORTHERN PART OF THE ALLEGHENY BASIN.
THE STEADY AND HEAVY RAIN IS MOVING EASTWARD AND WILL QUICKLY END BY
SUNDAY MORNING.
HEIGHTENED AWARENESS IS NEEDED THROUGH EARLY NEXT WEEK AS RIVER
LEVELS/FLOWS WILL BE ELEVATED.
CURRENTLY NO RIVER FLOODING IS EXPECTED ON THE ALLEGHENY, OHIO OR
MONONGAHELA BUT STREAMS AND CREEKS COULD EXPERIENCE FLOODING
WHERE THE HEAVY RAINS FALL. A FLASH FLOOD WATCH FOR STREAMS AND
CREEKS IS POSTED FOR AREAS NEAR AND SOUTH OF PITTSBURGH.
THE CHEAT RIVER AT PARSONS IS EXPECTED TO REACH AROUND 5 FEET GRAYS
LANDING IS PROJECTED TO CREST JUST ABOVE 13 FEET. PITTSBURGH WILL
REMAIN IN POOL THROUGH THE ENTIRE PERIOD.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ049-050-057>059-
068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ021-029-031-
073>076.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
021>023-041.
&&
07/22Hazardous weather outlook, Jun 20, 2:34 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT SAT JUN 20 2015 OHZ039>041-048-PAZ007>009-013>016-020-022-023-211845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- 234 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ049-050-057>059-068-069-PAZ021-029-WVZ001>003-211845- HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO- 234 PM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ031-073>076-WVZ004-012-021>023-041-211845- GARRETT-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 234 PM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 317 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Local storm report, Jun 20, 3:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 SW FAIRMONT 39.46N 80.17W
06/20/2015 MARION WV 911 CALL CENTER
NUMEROUS TREES DOWN IN THE TOWN OF MONONGAH...ON
BOOTHES CREEK RD.
&&
EVENT NUMBER PBZ1501955
RCCLocal storm report, Jun 20, 3:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
06/20/2015 MARION WV 911 CALL CENTER
LARGE TREE FELL ON A VEHICLE ON COUTRY CLUB RD IN
FAIRMONT
&&
EVENT NUMBER PBZ1501956
RCCLocal storm report, Jun 20, 3:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLASH FLOOD 1 N ZANESVILLE 39.97N 82.01W
06/20/2015 MUSKINGUM OH NWS EMPLOYEE
ONE FOOT OF WATER ON RT 60
&&
EVENT NUMBER PBZ1501957
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:04 AM EDT | River Flood Warning | PBZ | Guernsey | 31 hr |
| Jun 20, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 47 min |
| Jun 20, 3:43 PM EDT | Flash Flood Warning | PBZ | Muskingum | 6 hr |
| Jun 20, 4:14 PM EDT | Flash Flood Warning | PBZ | Coshocton, Guernsey, Harrison | 6 hr |
| Jun 20, 5:57 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Jefferson | 93 min |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.